logoThe People's Perspective on Medicine

ACE Inhibitors like Lisinopril and Hand Tremors

Lisinopril is the go-to treatment for hypertension. Cough is a relatively common side effect. We never made a connection with lisinopril and hand tremors.
ACE Inhibitors like Lisinopril and Hand Tremors
Man showing his tremulous hand on the clinic, concept tremor, parkinson and stress, bodypart

The most prescribed blood pressure medicine in the U.S. is the ACE inhibitor lisinopril. At last count, more than 20 million Americans swallow this BP pill daily. We always thought we knew about lisinopril side effects such as cough, digestive upset, high potassium levels, sensitivity to sunlight, dizziness, headache, fatigue and swelling of the mouth, throat or abdomen (angioedema). A link between lisinopril and hand tremors was not on our radar scope until we received this question.

Lisinopril and Hand Tremors:

Q. I recently started taking care of my own health issues. I had hand tremors that made the mouse run laps around the computer screen. After researching all my prescription medicines, I quit taking lisinopril for hypertension.

After a month being off it, the tremors are gone. They had been so bad that another nurse friend noticed it when we were out for dinner. I have many hobbies and could not imagine not being able to knit, crochet, sew or embroider again.

A. Your story took us by surprise. We have been interested in ACE inhibitors like lisinopril for decades. This blood pressure pill works well for most people, with relatively few side effects.

Some develop an uncontrollable cough, though. A few others experience something called angioedema, which can be life threatening.

In this condition, the tissues of the face, especially the lips, tongue and throat, swell and may block the ability to breathe. Angioedema can also occur in the abdomen, causing intestinal blockage. To learn more about angioedema and how serious it can be, check out this link.

Lisinopril Side Effects Can Be Lethal
Blood pressure pills like Lisinopril are perceived as generally safe medications, but mysterious lisinopril side effects called angioedema can be life threatening.

Lisinopril and Hand Tremors:

Hand tremors are not a life-threatening complication. We doubt that most health professionals are aware that it might be linked to lisinopril. We were certainly ignorant of this potential adverse reaction.

Tremor is listed in the prescribing information, but it appears to be quite rare. You are the first person who has told us about experiencing this complication.

We trust you are in touch with your doctor about other ways to control your blood pressure. We offer more information about lisinopril, other medications and nondrug approaches in our eGuide to Blood Pressure Solutions. This online resource is available in the Health eGuides section of this website.

Share Your Lisinopril Experience:

Have you ever suffered ACE inhibitor side effects? What about lisinopril and hand tremors? Please add your story in the comment section below.

Rate this article
star-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-empty
4.4- 59 ratings
About the Author
Joe Graedon is a pharmacologist who has dedicated his career to making drug information understandable to consumers. His best-selling book, The People’s Pharmacy, was published in 1976 and led to a syndicated newspaper column, syndicated public radio show and web site. In 2006, Long Island University awarded him an honorary doctorate as “one of the country's leading drug experts for the consumer.” .
Get the latest health news right in your inbox

Join our daily email newsletter with breaking health news, prescription drug information, home remedies AND you'll get a copy of our brand new full-length health guide — for FREE!

Screenshots of The People's Pharmacy website on mobile devices of various sizes
Join over 150,000 Subscribers at The People's Pharmacy

We're empowering you to make wise decisions about your own health, by providing you with essential health information about both medical and alternative treatment options.